Vildagliptin-induced hepatotoxicity: A case report


Aliustaoğlu M.

INTERNATIONAL JOURNAL OF RESEARCH AND REPORTS, cilt.2, ss.70-72, 2016 (Diğer Kurumların Hakemli Dergileri)

  • Cilt numarası: 2 Konu: 2
  • Basım Tarihi: 2016
  • Dergi Adı: INTERNATIONAL JOURNAL OF RESEARCH AND REPORTS
  • Sayfa Sayıları: ss.70-72

Özet

Vildagliptin-induced hepatotoxicity: A case report

Authors: Seydahmet Akin1, Şakir Özgür Keşkek2, Sinan Kazan1, Asli Ocal1, Meh- met Aliustaoglu1

1Dr. Lutfi Kirdar Kartal Training and Research Hospital, Department of Internal Medi- cine, Istanbul, Turkey.

2Numune Training and Research Hospital, Department of Internal Medicine, Adana, Turkey.

ABSTRACT

Introduction: Vildagliptin is an antidiabetic drug targeting dipeptidyl peptidase-4. It has several advantages including their glucagon suppressing effects, absence of side effects such as weight gain and high tolerability. Vildagliptin prospectus mentions rare increase in liver function tests.

Case presentation: A 69-year old diabetic patient was started on vildagliptin 50 mg twice daily. In 3rd day of starting vildagliptin patient had nausea, vomiting and fatigue. Laboratory investigations showed increased transaminase. After drug discontinuation transaminase levels come to normal range in about 10th day.

Conclusion: Vildagliptin may cause hepatotoxicity therefore, transaminase levels should be followed after starting therapy.

Key words: ALT, AST, hepatotoxicity, vildagliptin